Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Rise in blood pressure. Have changed cholesterol medicine. Could change have caused rise?

hi ,my doctor in the last 2 weeks switched by cholesterol mediciation from lipitor 10 mg to simvastatin 20mg due to my insurance company not approving the brand lipitor without pre- certification,which my doctor s office would not fill out. I have been on brand lipitor 10mg for about 10 years, and my cholesterol is 174. In the last 3 days since on simvastatin my blood pressure has gone up a lot to 135/90 , and I am not feeling right. I have taken 10 doses of simvastatin. Can this rise in pressure be from the change of cholesterol medication . I also do take toprol 50mg for blood pressure. I have been taking toprol for about 10 years. I just had blood work done and everything was fine. Before starting simvastatin my pressure was aroung 110/70, and I was feeling great.Should I go and see my doctor and insist on going back on brand lipitor. Also I have been eating clementines(oranges) the past 4 days, which I am not sure agrees with the mediciation.thanks
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Hi ,Welcome to HCM ,
lipitor and simvastatin both are from same group of medicine and does not have any side effect related to change in blood pressure ,
so do not think change of blood pressure is due to simvastatin ,
adopt following life style changes to control your BP .
eat healthy fresh food ,
restrict your salt intake
avoid fatty, fried , oily food ,
avoid backery items ,
do regular walking ,
do stress relaxing yogas on regular bases ,
say big NO to any addiction ,
be regular in your medicine intake ,
do regular follow up with your cardiologist ,
take care
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor